MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC XOMED INC. VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735559
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier field not sufficient to hold all digits, should read: (b)(6).No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that intra-operatively, the extension tubing set was not passing saline and it appeared that the tube was sealed.There was ten-minute delay to the procedure to open a new cooling laser applicator system.The procedure was completed and there was no reported impact to patient outcome.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated the lot number previously provided was not accurate.The lot number, udi, and manufacture date remain unknown.The tubing has been received by the manufacturer.However, analysis has not been completed at the time of filing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Visual inspection of the returned tubing confirmed the reported issue.The supply portion of the tubing appeared to have a blockage at both connection ends.At the time of filing, analysis is on-going.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the returned tubing was completed.It was found that the tubing appeared to have a blockage at both connection ends.This issue was documented in a medtronic navigation hardware anomaly tracking database.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8562662
Report Number1045254-2019-00220
Device Sequence Number16540775
Product Code GEX
UDI-Device Identifier00643169933361
UDI-Public00643169933361
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model Number9735559
Device Catalogue Number9735559
Device Lot Number0216216920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/01/2019
05/24/2019
07/29/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/23/2019
06/17/2019
08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight118